Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 18, 2007, 7:05 PM EDT for Berkeley County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 18, 2007, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 182305
SVRCHS
SCC015-190000-
/O.NEW.KCHS.SV.W.0150.070718T2305Z-070719T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF MONCKS CORNER...MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MONCKS CORNER...
HUGER...
JAMESTOWN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3322 7944 3315 7952 3315 7958 3314 7961
3298 7976 3299 8003 3301 8009 3318 8010
3331 7967 3329 7958 3325 7952 3326 7949
TIME...MOT...LOC 2305Z 258DEG 22KT 3310 7994
$$2 follow-up statements
000
WWUS52 KCHS 182338
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT WED JUL 18 2007
SCC015-190000-
/O.CON.KCHS.SV.W.0150.000000T0000Z-070719T0000Z/
BERKELEY SC-
738 PM EDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR BERKELEY COUNTY...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOOSE CREEK TO 7 MILES NORTH
OF MCCLELLANVILLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3315 7952 3315 7958 3313 7963 3298 7976
3299 8003 3301 8010 3313 8009 3329 7966
3329 7958 3325 7952 3326 7949 3322 7944
TIME...MOT...LOC 2338Z 269DEG 12KT 3302 8007 3319 7942
$$000
WWUS52 KCHS 182359
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 PM EDT WED JUL 18 2007
SCC015-190009-
/O.EXP.KCHS.SV.W.0150.000000T0000Z-070719T0000Z/
BERKELEY SC-
759 PM EDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
800 PM EDT...
AT 759 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3315 7952 3315 7958 3313 7963 3298 7976
3299 8003 3301 8010 3313 8009 3329 7966
3329 7958 3325 7952 3326 7949 3322 7944
TIME...MOT...LOC 2359Z 269DEG 12KT 3302 7999 3319 7934
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:40 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 18, 3:40 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT WED JUL 18 2007 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL SLOWLY WEAKEN THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTH OVER THE REGION THIS WEEKEND. THE FRONT WILL GRADUALLY DISSIPATE EARLY NEXT WEEK AS ATLANTIC HIGH PRESSURE REBUILDS WESTWARD OVER THE REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... RIDGING AT THE SURFACE AND ALOFT WILL BEGIN WEAKENING OVERNIGHT. THIS WILL RESULT IN WEAK SHORTWAVES OVERNIGHT AS MODELS INDICATE ISOLATED CONVECTION DEVELOPING LATE THIS AFTERNOON. WITH SUBSIDENCE ALOFT AND A DEEP WESTERLY FLOW...IT WILL BE DIFFICULT TO SPARK CONVECTION OVER THE AREA BUT STILL CAN NOT RULE OUT AN ISOLATED THUNDERSTORM. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL OVERNIGHT WITH LOWS IN THE MID TO UPPER 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... MODELS INDICATE WEAK SHORTWAVES PUSHING OVER THE AREA THROUGH THURSDAY NIGHT RESULTING IN ISOLATED CONVECTION...MOSTLY IN THE AFTERNOON. SHOWERS/THUNDERSTORMS WILL BE DIURNALLY DRIVEN...THUS SHOULD DISSIPATE AFTER SUNSET. WITH A DEEP WESTERLY FLOW PRESENT...THE SEA BREEZE WILL HAVE A TOUGH TIME ONCE AGAIN PUSHING INLAND. THIS WILL ALSO RESULT IN TEMPERATURES TOPPING OUT IN THE MID 90S TO AROUND 90 ALONG THE COAST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FRIDAY AND SATURDAY ARE THE TRICKIEST FOR THE EXTENDED PERIOD AS PRE FRONTAL TROF WILL MOVE THROUGH THE AREA. MODELS DIFFER QUITE A BIT ON TIMING AND ASSOCIATED CLOUDS OR WEATHER. FOR NOW...I PREFER THE GFS SOLUTION WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS LATER IN THE DAY FRIDAY RATHER THAN THE EARLIER PRECIP SHOWN BY THE NAM...ESPECIALLY SINCE BOTH MODELS SHOW THE BEST CONVERGENCE AND INSTABILITY LATE IN THE DAY. ON SATURDAY...FRONT WILL STILL BE IN THE GENERAL AREA...BUT I HAVE LOW CONFIDENCE IN THE DETAILS AS BEST CONVERGENCE RANGES FROM FAR NORTH ON GFS TO SOUTH COAST ON NAM. I WENT FOR A MIDDLE OF THE ROAD SITUATION...HOPING FUTURE FORECASTS WILL BE ABLE TO GET A BETTER HANDLE ON THE SITUATION. ONE THING FOR SURE IS THE TEMPS WILL BE SOMEWHAT COOLER WITH EITHER MORE CLOUDS OR COOL ADVECTION. BY SUNDAY INTO EARLY NEXT WEEK MEDIUM RANGE MODELS AND ENSEMBLES BRING AN UNSEASONABLE POLAR HIGH INTO THE EAST...NOT TOO UNLIKE THE WEATHER ON JULY 4TH. THIS MEANS TEMPS BELOW NORMAL WITH LOWER CHANCES THAN NORMAL FOR PRECIP AS WELL. MAIN FLY IN THE OINTMENT IS 12Z OPERATIONAL GFS WHICH DEVELOPS A WAVE ON THE STALLED FRONT TO THE SOUTH AND BRINGS IT NORTHWARD INTO OUR COASTAL WATERS. WHILE THIS SCENARIO IS NOT IMPOSSIBLE...THE PREPONDERANCE OF THE GUIDANCE SUGGEST A MUCH FLATTER SYSTEM MOVING WELL SOUTH OF THE AREA HAVING LITTLE IMPACT. I HAVE GONE WITH THIS SOLUTION FOR NOW. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SCATTERED CUMULUS WILL CONTINUE TO DEVELOP OVER THE AREA AND SHOULD DISSIPATE AFTER SUNSET. ISOLATED SHOWERS/THUNDERSTORMS FOR THIS AFTERNOON/EVENING IS POSSIBLE THUS HAVE MENTION OF CB THROUGH 01Z AT BOTH TAF SITES. WESTERLY FLOW IS MAKING IT DIFFICULT FOR THE SEA BREEZE TO PUSH INLAND LATE THIS AFTERNOON. WITH A NOCTURNAL JET DEVELOPING LATE THIS EVENING...WINDS WILL BE NEAR 10 KNOTS OVERNIGHT. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY PREVAIL...HOWEVER THERE IS THE POTENTIAL FOR MVFR OR IFR CONDITIONS TO DEVELOP IN THUNDERSTORMS...WHICH SHOULD BECOME MORE FREQUENT FRIDAY THROUGH THE WEEKEND AS A COLD FRONT APPROACHES FROM THE NORTHWEST. && .MARINE... MODELS INDICATE ANOTHER NOCTURNAL JET DEVELOPING LATE THIS EVENING THROUGH EARLY THURSDAY MORNING AS HIGH PRESSURE SLOWLY BEGINS TO WEAKEN...RESULTING IN A TIGHTENING OF THE GRADIENT. 925 MB WINDS WILL APPROACH 25 KNOTS...THIS WILL MIX DOWN TO THE SURFACE INCREASING WINDS JUST BELOW SCEC CRITERIA. AS THE FRONT MOVES CLOSER TO THE AREA...WINDS COULD REACH SCEC CRITERIA THURSDAY NIGHT. SEAS WILL BE 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET BY THURSDAY NIGHT. WINDS WILL REMAIN GENERALLY SOUTHWESTERLY ON FRIDAY AHEAD OF THE MAIN FRONT WITH AN ONSHORE COMPONENT DEVELOPING LATE RIGHT NEAR THE COAST. AS MENTIONED ABOVE...I HAVE LITTLE CONFIDENCE IN THE WIND PATTERN ON SATURDAY...OTHER THAN THEY SHOULD BE ON THE LIGHT SIDE AND WELL BELOW ANY HEADLINE CRITERIA. NORTHEASTERLY FLOW SHOULD BECOME WELL ESTABLISHED ON SUNDAY AS HIGH PRESSURE BUILDS IN TO THE NORTH. && .EQUIPMENT... THE KCLX RADAR REMAINS DOWN...BUT WILL HOPEFULLY BE UP LATER THIS AFTERNOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ALSHEIMER/REV
Hazardous weather outlook, Jul 18, 4:58 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 458 AM EDT WED JUL 18 2007 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-191000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 458 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAQ
In the hours before
Special weather statement, Jul 18, 6:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT WED JUL 18 2007 SCZ045-182345- BERKELEY- 659 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 745 PM EDT... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR STRAWBERRY...OR ABOUT 7 MILES SOUTH OF MONCKS CORNER...MOVING EAST AT 25 MPH. AREAS IN AND AROUND COLLEGE PARK AND HUGER WILL BE IMPACTED THROUGH 745 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.